Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 30, NWS Tampa Bay, FL

April 15, 20086 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 15, 2008, 2:02 PM EDT for 6 counties in Florida. It took effect at Apr 16, 2008, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 2:02 PM EDT (18:02 UTC)
In effect from
Apr 16, 2008, 12:00 PM EDT
Expired
Apr 16, 2008, 7:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 151802
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
202 PM EDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND 15 
MPH OR GREATER WINDS...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY
FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND 15 
MPH OR GREATER WINDS...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL 
HUMIDITIES...

.DRY AIR WILL CONTINUE TO FILTER SOUTHWARD DOWN THE PENINSULA THIS
AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA.

FLZ039-042-043-048>052-055>057-060>062-065-152300-
/O.UPG.KTBW.FW.A.0028.080416T1600Z-080416T2300Z/
/O.NEW.KTBW.FW.W.0030.080416T1600Z-080416T2300Z/
/O.NEW.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/
/O.CON.KTBW.FW.W.0029.000000T0000Z-080415T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
202 PM EDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM
EDT WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO
LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
EDT THIS EVENING.

VERY DRY SURFACE AIR CONTINUES TO MOVE SOUTH DOWN THE PENINSULA
THIS AFTERNOON. RELATIVE HUMIDITIES HAVE DROPPED TO 30 TO 35
PERCENT ACROSS MUCH OF THE AREA WHERE CLOUDS HAVE CLEARED OUT AND
WILL REMAIN BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON.
WEDNESDAY AFTERNOON HUMIDITIES WILL AGAIN FALL BELOW 35 PERCENT
FOR 4 TO 6 HOURS ACROSS THE AREA. MINIMUM HUMIDITIES ARE EXPECTED
IN THE MID 20 PERCENT RANGE. IN ADDITION...WINDS WILL BE 10 TO 15
MPH WEDNESDAY AFTERNOON WITH SOME HIGHER GUSTS WHICH WILL CREATE
FAVORABLE CONDITIONS FOR RAPIDLY SPREADING WILD FIRES.

DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH 4
TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
5 follow-up statements
000 
WWUS82 KTBW 152250
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
650 PM EDT TUE APR 15 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY
FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND 15
MPH OR GREATER WINDS... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL
HUMIDITIES...

.DRY AIR WILL CONTINUE TO FILTER SOUTHWARD DOWN THE PENINSULA
AS HIGH PRESSURE BUILDS INTO THE AREA. THE DRY AIR IS EXPECTED TO
REMAIN OVER THE STATE THROUGH AT LEAST THURSDAY.

FLZ039-042-043-048>052-055>057-060>062-065-161100-
/O.EXP.KTBW.FW.W.0029.000000T0000Z-080415T2300Z/
/O.CON.KTBW.FW.W.0030.080416T1600Z-080416T2300Z/
/O.CON.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
650 PM EDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

WEDNESDAY AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4
TO 6 HOURS ACROSS THE AREA. MINIMUM HUMIDITIES ARE EXPECTED IN THE
MID 20 PERCENT RANGE. IN ADDITION...WINDS WILL BE 10 TO 15 MPH
WEDNESDAY AFTERNOON WITH SOME HIGHER GUSTS WHICH WILL CREATE
FAVORABLE CONDITIONS FOR RAPIDLY SPREADING WILD FIRES.

DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH
4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 152310
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
710 PM EDT TUE APR 15 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY
FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND
15 MPH OR GREATER WINDS... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL
HUMIDITIES...

.DRY AIR WILL CONTINUE TO FILTER SOUTHWARD DOWN THE PENINSULA AS
HIGH PRESSURE BUILDS INTO THE AREA. THE DRY AIR IS EXPECTED TO
REMAIN OVER THE STATE THROUGH AT LEAST THURSDAY.

FLZ039-042-043-048>052-055>057-060>062-065-161100-
/O.CON.KTBW.FW.W.0030.080416T1600Z-080416T2300Z/
/O.CON.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
710 PM EDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

WEDNESDAY AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR
4 TO 6 HOURS ACROSS THE AREA. MINIMUM HUMIDITIES ARE EXPECTED IN
THE MID 20 PERCENT RANGE. IN ADDITION...WINDS WILL BE 10 TO
15 MPH WEDNESDAY AFTERNOON WITH SOME HIGHER GUSTS WHICH WILL
CREATE FAVORABLE CONDITIONS FOR RAPIDLY SPREADING WILD FIRES.

DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH
4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 160934
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
534 AM EDT WED APR 16 2008

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT TODAY FOR ALL
COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND 15 MPH OR
GREATER WINDS...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL
HUMIDITIES...

.DRY AIR IS WELL ESTABLISHED OVER THE REGION AND WILL CONTINUE TO
RESULT IN CRITICALLY LOW RELATIVE HUMIDITIES FOR THE NEXT COUPLE
OF DAYS.

FLZ039-042-043-048>052-055>057-060>062-065-170000-
/O.CON.KTBW.FW.W.0030.080416T1600Z-080416T2300Z/
/O.CON.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
534 AM EDT WED APR 16 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

RELATIVE HUMIDITIES WILL FALL RAPIDLY...REACHING CRITICAL LEVELS
AROUND NOON TODAY AND CONTINUING TO FALL THROUGH MID AFTERNOON.
THE DRIEST AIR WILL REMAIN OVER THE NATURE COAST WHERE RELATIVE
HUMIDITIES WILL DROP TO BETWEEN 15 AND 20 PERCENT. ELSEWHERE...
RELATIVE HUMIDITIES ARE FORECAST TO BOTTOM OUT BETWEEN 20 AND 25
PERCENT. WINDS WILL INCREASE TO AROUND 15 MPH...AND DISPERSIONS
ARE FORECAST TO BE CRITICALLY HIGH AS WELL. ALL THESE FACTORS
TOGETHER WILL CREATE FAVORABLE CONDITIONS FOR RAPIDLY SPREADING
WILD FIRES.

DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH
4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 161727
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
127 PM EDT WED APR 16 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY FOR
ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR THE NATURE COAST FOR LONG DURATIONS OF LOW
HUMIDITIES...

.DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA UNDER HIGH PRESSURE 
RESULTING IN CRITICALLY LOW RELATIVE HUMIDITIES FOR THE NEXT
COUPLE OF DAYS.

FLZ039-042-043-048-162300-
/O.UPG.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/
/O.NEW.KTBW.FW.W.0031.080417T1600Z-080417T2300Z/
/O.NEW.KTBW.FW.A.0030.080418T1600Z-080418T2300Z/
/O.CON.KTBW.FW.W.0030.000000T0000Z-080416T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
127 PM EDT WED APR 16 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM
EDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES HAVE FALLEN BELOW 35 PERCENT AT MOST LOCATIONS
ACROSS THE AREA THIS AFTERNOON. MINIMUM HUMIDITIES WILL DROP TO
BETWEEN 15 AND 20 PERCENT. WINDS MAY ALSO INCREASE TO AROUND 15
MPH LATER THIS AFTERNOON. THESE FACTORS WILL CREATE FAVORABLE
CONDITIONS FOR RAPIDLY SPREADING WILD FIRES.

DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AND FRIDAY
AFTERNOONS WITH 4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT
AGAIN POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ049>052-055>057-060>062-065-162300-
/O.UPG.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/
/O.NEW.KTBW.FW.W.0031.080417T1600Z-080417T2300Z/
/O.CON.KTBW.FW.W.0030.000000T0000Z-080416T2300Z/
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
127 PM EDT WED APR 16 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM
EDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES HAVE FALLEN BELOW 35 PERCENT AT MOST LOCATIONS
ACROSS THE AREA THIS AFTERNOON. MINIMUM HUMIDITIES WILL DROP TO
BETWEEN 20 AND 25 PERCENT. WINDS MAY ALSO INCREASE TO AROUND 15
MPH LATER THIS AFTERNOON. THESE FACTORS WILL CREATE FAVORABLE
CONDITIONS FOR RAPIDLY SPREADING WILD FIRES.

DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH 4
TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 162251
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
651 PM EDT WED APR 16 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY FOR
ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR THE NATURE COAST FOR LONG DURATIONS OF LOW
HUMIDITIES...

.DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA UNDER HIGH PRESSURE
RESULTING IN CRITICALLY LOW RELATIVE HUMIDITIES FOR THE NEXT
COUPLE OF DAYS.

FLZ039-042-043-048-171100-
/O.EXP.KTBW.FW.W.0030.000000T0000Z-080416T2300Z/
/O.CON.KTBW.FW.W.0031.080417T1600Z-080417T2300Z/
/O.CON.KTBW.FW.A.0030.080418T1600Z-080418T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
651 PM EDT WED APR 16 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AND FRIDAY
AFTERNOONS WITH 4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN
POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ049>052-055>057-060>062-065-171100-
/O.EXP.KTBW.FW.W.0030.000000T0000Z-080416T2300Z/
/O.CON.KTBW.FW.W.0031.080417T1600Z-080417T2300Z/
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
651 PM EDT WED APR 16 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY. 

DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH 4
TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 15, 1:26 PM EDT, 36 minutes earlier.

Area forecast discussion, Apr 15, 1:26 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
126 PM EDT TUE APR 15 2008

.SHORT TERM (TONIGHT-THU)...COOL AND DRY FORECAST TO CONTINUE INTO
THU. UPPER TROF DOWN THE EASTERN SEABOARD TO KEEP DRY NW FLOW
ALOFT THRU WED AS SFC STORM SYSTEM IN W ATLANTIC DEEPENS AND PULLS
TO THE N. LARGE COOL SFC HIGH PRESSURE AREA FROM THE GREAT LAKES
INTO THE CENTRAL GULF COAST REGION TO FILTER INTO THE SE U.S. NEXT
FEW DAYS. GRADIENT BETWEEN TWO SFC FEATURES TO CONTINUE TO ADVECT
COOL TEMPS ON NORTHERLY LOW LEVEL FLOW INTO THE AREA TONIGHT.
AGAIN EXPECT TEMPS TO FALL QUICKLY AFTER SUNSET UNDER MOSTLY CLEAR
SKIES TO REACH THE MID 30S OVER THE NATURE COAST TO LOWER 40S DOWN
THE COOLER DRAINAGE AREAS OF INTERIOR WEST CENTRAL AND SW FL TO
THE LOWER 50S ALONG THE COAST. MIN TEMPS MAY EVEN FALL A FEW
DEGREES COOLER IF WINDS DECOUPLE RIGHT BEFORE SUNRISE. MAY SEE
SOME COOL WIND CHILL READING AS WELL BUT REMAIN JUST ABOVE
ADVISORY CRITERIA SO REMEMBER COLD WEATHER BASICS.

SLOW WARM UP WED AFTERNOON BUT TEMPS AGAIN STRUGGLE AND ONLY REACH
THE LOWER TO MID 70S MOST AREAS EXCEPT UPPER 70S IN SW FL.

UPPER RIDGING BEGINNING TO MOVE OVER THE REGION THU AS SFC HIGH
CENTER SITTING RIGHT ON TOP OF US. LOW LEVEL FLOW VEERING MOSTLY NE-
EASTERLY CONTINUING SLOW MODERATING TREND. THU MORNING AGAIN COOL
SOME 10 TO 15 DEGREES BELOW NORMAL WITH LIGHTER WINDS AND CLEAR
SKIES FOR GOOD RADIATIONAL COOLING NIGHT WITH THU AFTERNOON MAX TEMPS
WARMING TO SEVERAL DEGREES BELOW NORMAL.

.LONG TERM (THU NIGHT-TUE)...HIGH PRESSURE AT THE SFC AND RIDGING
ALOFT WILL BE IN PLACE AT THE START OF THE PERIOD. THESE FEATURES
WILL GRADUALLY SHIFT EAST TO OVER THE ATLANTIC THROUGH EARLY
SATURDAY AS AN UPPER TROUGH AND SFC COLD FRONT APPROACH THE AREA.
MOST OF THE MOISTURE AND ENERGY WITH THIS SYSTEM WILL REMAIN WELL TO
THE NORTH OF THE STATE AND KEEP RAIN CHANCES RESTRICTED TO 20
PERCENT MAINLY ACROSS THE NATURE COAST SATURDAY AFTERNOON. HIGH
PRESSURE AND UPPER RIDGING WILL RETURN ACROSS THE AREA BEHIND THE
FRONT FOR SUNDAY THROUGH TUESDAY. WILL NOT SEE MUCH IF ANY COOL DOWN
BEHIND THE FRONT AS WILL BE ON TAIL END OF FRONTAL BOUNDARY AND
QUICKLY RETURN TO RIDGING FROM THE ATLANTIC. TEMPS WILL BEGIN JUST
BELOW NORMAL FOR THU NIGHT AND THEN RISE TO NEAR TO A FEW DEGREES
ABOVE NORMAL FOR FRIDAY THROUGH TUESDAY.

&&

.AVIATION...STRATO CU CONTINUES AT MOST TERMINALS THIS AFTERNOON BUT
HAS STARTED TO CLEAR/SCATTER OUT AROUND TPA. CIGS WILL REMAIN VFR
HOWEVER AND SHOULD CLEAR THROUGH TONIGHT AT THE REST OF THE
TERMINALS WITH GUSTY N/NW WINDS RELAXING A BIT LATER IN THE EVENING
TO GENERALLY 08-11KTS ACROSS THE SITES.

&&

.MARINE...SCA CONDITIONS AND TIGHT GRADIENT OVER E GULF TO REMAIN
IN PLACE THROUGH MOST OF THE NIGHT BETWEEN STORMS SYSTEM IN W
ATLANTIC AND HIGH BUILDING INTO THE DEEP SOUTH. WINDS TO VEER MORE
NORTHEASTERLY AND DIMINISH OVERNIGHT INTO SCEC CATEGORY BY SUNRISE
TOMORROW. SFC HIGH SETTLES INTO THE REGION THU WITH WINDS AND SEAS
CONTINUING DOWNWARD TRENDS INTO FRI. WEAK COLD FRONT TO MOVE INTO
THE REGION THIS WEEKEND BUT WINDS AND SEAS EXPECTED TO REMAIN
BELOW HIGHLIGHTS.

&&

.FIRE WEATHER...VERY DRY AIRMASS TO REMAIN OVER THE REGION NEXT
FEW DAYS. MIN RHS DROPPING INTO THE LOWER TO MID 20S AREAWIDE FOR
LONG DURATIONS WED SO HAVE ISSUED RED FLAG WARNING. DRY CONDITIONS
TO CONTINUE THU AND HAVE ISSUED FIRE WX WATCH FOR ENTIRE AREA AS
WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  47  73  50  78 /   0   0   5   5
FMY  47  77  50  82 /   0   0   5   5
GIF  44  73  50  79 /   5   0   5   5
SRQ  47  73  48  79 /   0   0   5   5
BKV  36  73  37  78 /   0   0   5   5
SPG  53  73  56  77 /   0   0   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING FROM 12 PM TO 7 PM EDT WEDNESDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR BONITA BEACH
     TO SUWANNEE RIVER OUT 60 NM INCLUDING TAMPA BAY.

&&

SHORT TERM/MARINE/FIRE WX...RD
LONG TERM/AVIATION...JC
Hazardous weather outlook, Apr 15, 5:17 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
517 AM EDT TUE APR 15 2008

FLZ039-042-043-048>052-055>057-060>062-065-152030-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
517 AM EDT TUE APR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...COOL WEATHER IMPACT...
AN UNSEASONABLY COLD AIRMASS OVER THE REGION WILL RESULT IN CHILLY
TEMPERATURES TODAY AND ESPECIALLY THIS MORNING. LOW TEMPERATURES
WILL RANGE FROM THE UPPER 30S NORTH OF TAMPA BAY...LOW TO MIDDLE
40S AROUND TAMPA BAY...TO UPPER 40S SOUTH OF THE BAY NEAR FORT
MYERS. IT WILL REMAIN RATHER WINDY...THUS MAKING IT FEEL EVEN COLDER.
BE SURE TO DRESS CHILDREN WARMLY FOR THE WAIT AT THE BUS STOP THIS
MORNING.

...WIND IMPACT...
GUSTY NORTH WINDS OF 20 TO 25 MPH CAN BE EXPECTED ACROSS MOST OF
WEST CENTRAL FLORIDA. A LAKE WIND ADVISORY IS IN EFFECT FROM NOON
TODAY TO 8 PM EDT THIS EVENING. OUTDOOR ENTHUSIASTS MAY WISH TO
POSTPONE LAKE RELATED ACTIVITIES UNTIL CONDITIONS IMPROVE.

...RIP CURRENT IMPACT...
THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY.  PERSONS
GOING TO THE BEACHES TODAY SHOULD BE AWARE OF THIS INCREASED RIP
CURRENT DANGER. PERSONS SHOULD ENTER THE WATER ONLY IF THEY ARE
EXPERIENCED WITH SWIMMING IN THE SURF. IF CAUGHT IN A RIP
CURRENT...DONT TRY TO FIGHT ITS SEAWARD PULL. MOVE ACROSS THE
CURRENT IN A DIRECTION FOLLOWING THE SHORELINE...THEN SWIM TO
SHORE ONCE YOU ARE OUT OF THE CURRENT.

...COASTAL WIND AND SEA IMPACT...
NORTH WINDS AROUND 20 KNOTS WITH HIGHER GUSTS AND SEAS OF 4 TO 7
FEET ARE EXPECTED TODAY AND THIS EVENING. A SMALL CRAFT ADVISORY
IS IN EFFECT. BOATERS SHOULD CONSIDER POSTPONING WATER ACTIVITIES
UNTIL CONDITIONS IMPROVE.

...FIRE WEATHER IMPACT...
LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN EFFECT TODAY FOR
ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITY VALUES WEDNESDAY AND THURSDAY AFTERNOONS WILL BE
BELOW 35 PERCENT FOR SEVERAL HOURS. THIS WILL LEAD TO DANGEROUS
FIRE WEATHER CONDITIONS WITH THE POTENTIAL FOR RAPID SPREAD OF
WILDFIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

17

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:01 AM EDTLake Wind AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter16 hr
Apr 15, 4:54 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter9 hr
Apr 15, 2:02 PM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter23 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.